Carbamazepine-induced angioedema
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Introduction
Carbamazepine an iminostilbene anticonvulsant drug commonly used for the treatment of neuralgia, seizure, and bipolar disorder. Cutaneous adverse reactions due to carbamazepine are reported to occur in about 3% of the population and mostly manifested as mild rash, erythema, petechiae, or exanthematous lesions. Angioedema is an uncommon but serious hypersensitivity drug reaction often associated with angiotensin converting enzyme inhibitors, nonsteroidal anti-inflammatory drugs, and penicillin therapy. Prompt recognition and appropriate management of this complication are required to save the life. Although rare, literature review did show few cases of carbamazepine-induced angioedema. We report here a rare case of carbamazepine therapy associated angioedema.

Case Report
A 34-year-old female, presented to the dermatology outpatient department of our tertiary care hospital, Puducherry, with generalized facial puffiness and itching all over the body. The patient was a known case of bipolar disorder and hypothyroidism and irregular treatment with tablet lithium 300 mg twice a day and tablet levothyroxine 150 ?g once a day for the past 5 years. One-week before when the patient developed symptoms of agitation, anxiety, she was advised to continue lithium, levothyroxine regularly, and tablet carbamazepine 100 mg 3 times day was added to her treatment by a private practitioner....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5153889/
Preview
Like
Comment
Share